| Catalog Number |
388.394 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/24/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a neurosurgery on (b)(6) 2018, the 2-flute drill bit with stop for quick coupling broke with minimal force.All fragments were recovered.The procedure was successfully completed with slight surgical delay reported.Patient status is unknown.This report is for one (1) 2.4mm drill bit/qc with 65mm stop.This is report 1 of 1 for (b)(4).
Event or Problem Description
Further it was reported that the broken drill bit was retrieved easily.Surgeon used another drill bit to complete the procedure.There was surgical delay of couple of minutes.Surgery continued without further incident.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional information reporter's phone number the incorrect date was inadvertently utilized in initial medwatch.The correct date is (b)(6) 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.